Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 20, 2008, 6:11 PM EDT for Martin County, Pitt County, North Carolina. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2008, 6:11 PM EDT (22:11 UTC)
- Expired
- Apr 20, 2008, 7:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Martin County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 112 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:15 PM EDT | HAIL 0.75 | Robersonville, NC | |
| Apr 20, 6:40 PM EDT | HAIL 0.75 | 7 Wnw Williamston, NC | PENNY SIZED HAIL AND SOME MINOR FLOODING NEAR THE INTERSECTION OF HIGHWAYS 125 AND 903. |
| Apr 20, 6:43 PM EDT | HAIL 0.75 | 2 S Robersonville, NC | PUBLIC REPORTED PENNY SIZE HAIL AND MINOR FLOODING JUS SOUTH OF ROBERSONVILLE ALONG HIGHWAY 903. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMHX 202211
SVRMHX
NCC117-147-202300-
/O.NEW.KMHX.SV.W.0029.080420T2211Z-080420T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
611 PM EDT SUN APR 20 2008
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA...
NORTHERN PITT COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 700 PM EDT
* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR ROBERSONVILLE...OR ABOUT 12 MILES WEST OF
WILLIAMSTON...AND MOVING NORTH AT 17 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GOLD POINT BY 625 PM EDT...
HASSELL BY 630 PM EDT...
HAMILTON AND OAK CITY BY 645 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3559 7724 3567 7740 3586 7737 3586 7736
3591 7736 3604 7734 3601 7720 3599 7718
3595 7718 3594 7714
TIME...MOT...LOC 2211Z 188DEG 15KT 3582 7726
$$1 follow-up statement
000
WWUS52 KMHX 202229
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
629 PM EDT SUN APR 20 2008
NCC117-147-202300-
/O.CON.KMHX.SV.W.0029.000000T0000Z-080420T2300Z/
MARTIN NC-PITT NC-
629 PM EDT SUN APR 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN PITT AND WESTERN MARTIN COUNTIES...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR GOLD POINT...OR ABOUT 11 MILES
WEST OF WILLIAMSTON...MOVING NORTH AT 17 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OAK CITY BY 640 PM EDT...
HAMILTON BY 645 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3559 7724 3567 7740 3586 7737 3586 7736
3591 7736 3604 7734 3601 7720 3599 7718
3595 7718 3594 7714
TIME...MOT...LOC 2229Z 188DEG 15KT 3589 7725
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:16 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 20, 3:16 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT SUN APR 20 2008
.SYNOPSIS...
AN UPPER LOW WILL DRIFT EAST SOUTHEASTWARD INTO NORTH CAROLINA
TONIGHT...AND WILL CONTINUE TO LINGER INTO TUESDAY...WHICH WILL LEAD
TO A WETTER PATTERN ACROSS EASTERN NORTH CAROLINA. HIGH PRESSURE
WILL BUILD OVER THE SE BY MID WEEK AND WILL REMAIN OVER THE AREA
UNTIL FRIDAY. ANOTHER FRONT WILL APPROACH FROM THE WEST SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A SFC LOW OVER THE REGION HAS PRODUCED A WEAK BOUNDARY OVER THE
REGION JUST E OF THE COASTAL PLAINS. MOIST CONV ALONG THE BDRY
COMBINED WITH AN UNSTABLE ENV...LEFT OVER FROM MORNING CONVECTION
AND MOSTLY SUNNY SKIES THIS AFT...HAS LED TO TSRA DEVELOPMENT WITH
SVR POTENTIAL. A WATCH HAS BEEN ISSUED FOR THE EAST...WITH THE
PRIMARY THREAT HAIL AND WET MICROBURSTS. COVERAGE AREA PROGGED TO
KEEP XPANDING ACROSS THE COASTAL PLNS. SVR FOCUS CAUSED BY COLD
POOL ALOFT AND STEEP LAPSE RATES...COMBINED WITH WARM/MOIST AIR
ADVECTING INTO THE REGION. THIS UNSTABLE ENVIRONEMENT PRONE FOR
MOD/HEAVY RAIN...AND HAIL AS FZ LVLS AROUND 10K FT. THE FURTHER E
IN THE CWA...THE MORE OF A THREAT OF HEAVY RAIN/WIND WHILE IN THE
COASTAL PLAINS THE COOLER AIR ALOFT COULD LEAD TO MORE HAIL
PRODUCERS. HEAVY RAIN POTENTIAL WILL KEEP QPF AROUND 1-2 INCH
AMTS IN STRONGER STORMS. ONCE STRONGER CONVECTION DIES DOWN
TNT...EXP CONTINUED WARM/MOIST ADV TO KEEP RAIN POTENTIAL IN
THERE...ALONG WITH TSRA THOUGH DROPPING DOWN TO SLIGHT CHANCE.
TEMPS/HUMIDITY WILL REMAIN UP OVERNIGHT AS THE SFC LOW MAKE
LITTLE SE PROGRESSION.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
THE LOW WILL SLIDE SE THROUGHOUT THE DAY...CONTINUING THE RAIN
CHANCES. THE FLOW WILL SLOWLY BECOME MORE E IN THE NE CWA...WHICH
WILL BRING A WEAK ONSHORE FLOW. THIS SHOULD KEEP TEMPS SLIGHTLY
COOLER...WHICH WILL ALSO REDUCE THE SVR POTENTIAL/CONVECTION IN
THE AFT. THOUGH LESS TSRA EXP MON...WITH SUCH A COOL CUT OFF LOW
ALOFT WILL STILL SEE POTENTIAL AS STEEP LAPSE
RATES/WAA/CONVERGENCE OVER THE AREA REMAIN. THERE WILL BE BREAKS
IN THE PERIODS OF RAIN OVER THE AREA...BUT TOO DIFFICULT TO PIN
POINT SO WILL BLANKET LIKELY POPS IN THE NE...AND SCATTERED
ELSEWHERE. MODELS POINTING AT AROUND 5 TO 9 INCHES OF RAIN OVER
THE NEXT COUPLE DAYS...WITH HPC PROGGING MORE AROUND 2 TO 4
INCHES. THE BULK OF THE RAIN WILL BE SPREAD OUT OVER THE NEXT 24
TO 48 HRS...AND WITH FLOOD GUIDANCE OVER 6 DONT FEEL WATCHES
NECESSARY...WITH ONLY NUISANCE URBAN/LOW LYING FLOODING EXPECTED.
BY TUE THE RAIN CHANCES WILL SWITCH TO MORE OF A STRATIFORM RAIN
AS THE LOW SLIDES SE AND WE GET MORE E/NE FLOW.
&&
.LONG TERM/WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE BUILDS INTO THE REGION FROM THE NE WEDNESDAY...WITH
RIDGE DEVELOPING ALOFT. THE SFC HIGH WEAKENS AND SHIFTS OFFSHORE
FRIDAY AND WITH THE UPPER RIDGE WILL KEEP DRY CONDITIONS ACROSS THE
AREA THROUGH FRIDAY BRINGING A WARMING TREND ACROSS THE REGION
THROUGH THE LATTER HALF OF THE WEEK. ECMWF AND GFS SHOW FRONT
PUSHING THROUGH THE BEGINNING OF THE WEEKEND. SO HAVE BUMPED UP POPS
A BIT FOR SATURDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AREAS OF MVFR AND BRIEFLY IFR IN SCATTERED SHOWERS AND TSTMS
ACROSS THE REGION THRU THE AFTERNOON HOURS. WITH WIDESPREAD SHOWER
ACTIVITY...ANTICIPATE AREAS OF MVFR TO CONTINUE...WHICH WILL
BRIEFLY DROP TO IFR IN HEAVIER SHOWERS. WEATHER REMAINS UNSETTLED
INTO TUESDAY AS UPPER LOW SLOWLY MOVES SOUTHEAST ACROSS THE AREA.
SOME DRYING WILL LEAD TO VFR CONDITIONS WEDS INTO FRI.
&&
.MARINE...
GUSTY S/SE WINDS CURRENTLY...MAINLY DUE TO CONVECTION OVER THE
CSTL WATERS. GRADIENT WINDS ACTUALLY REMAIN BLO SCA BUT SWELL
ENERGY WILL PUSH COMBINED SEAS TO NEAR 6 FEET OVER AT LEAST PORTIONS
OF ALL THE COASTAL ZONES AND WILL HAVE SCA ALL AREAS TONIGHT. WINDS AND
SEAS SUBSIDE A BIT OVER SRN WATERS TOMORROW MORNING AS SFC LOW
SLIDES ESE AND SLOWLY TOWARD THE COAST TONIGHT...PLACING THE BEST
GRADIENT OVER NRN SECTIONS MONDAY AND SCA WILL DROP OFF MONDAY
MORNING OVER THE SRN TWO LEGS. AS THE UPPER LOW AND ATTENDENT SFC
LOW SLOWLY PROGRESS EAST AWAY FROM THE AREA TUESDAY THRU
THURSDAY...IT WILL SEND DECENT BACKSWELL ENERGY OVER THE WATERS
NORTH OF OCRACOKE AND SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY
OVER THOSE WATERS FROM TUESDAY INTO LATE WEEK.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR AMZ150-152-
154.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ156-158.
&&
SYNOPSIS...CLQ
NEAR TERM...SJ
SHORT TERM...SJ
LONG TERM...CLQ
AVIATION...CTC
MARINE...CTCHazardous weather outlook, Apr 20, 5:54 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 554 AM EDT SUN APR 20 2008 NCZ029-044-079-080-090>094-211000- MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 554 AM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP EASTERN NORTH CAROLINA THIS MORNING AND CONTINUE INTO THE EVENING HOURS. A FEW STORMS COULD BE SEVERE THIS AFTERNOON WITH STRONG WINDS AND ISOLATED TORNADOES THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AS LOW PRESSURE TRACKS OVER THE REGION. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ103-104-211000- OUTER BANKS DARE-OUTER BANKS HYDE- 554 AM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OUTER BANKS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP EASTERN NORTH CAROLINA THIS MORNING AND CONTINUE INTO THE EVENING HOURS. A FEW STORMS COULD BE SEVERE THIS AFTERNOON WITH STRONG WINDS AND ISOLATED TORNADOES THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AS LOW PRESSURE TRACKS OVER THE REGION. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL MONDAY AFTERNOON. ADDITIONALLY...A PROLONGED PERIOD OF RAINFALL WILL BE POSSIBLE FROM LATE SUNDAY THROUGH TUESDAY BRINGING LOCALIZED FLOODING TO PORTIONS OF NORTHEAST NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ045>047-081-211000- WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE- 554 AM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP EASTERN NORTH CAROLINA THIS MORNING AND CONTINUE INTO THE EVENING HOURS. A FEW STORMS COULD BE SEVERE THIS AFTERNOON WITH STRONG WINDS AND ISOLATED TORNADOES THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AS LOW PRESSURE TRACKS OVER THE REGION. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL MONDAY AFTERNOON. ADDITIONALLY...A PROLONGED PERIOD OF RAINFALL WILL BE POSSIBLE FROM LATE SUNDAY THROUGH TUESDAY BRINGING LOCALIZED FLOODING TO PORTIONS OF NORTHEAST NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ095-098-211000- CARTERET-ONSLOW- 554 AM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CRYSTAL COAST OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP EASTERN NORTH CAROLINA THIS MORNING AND CONTINUE INTO THE EVENING HOURS. A FEW STORMS COULD BE SEVERE THIS AFTERNOON WITH STRONG WINDS AND ISOLATED TORNADOES THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AS LOW PRESSURE TRACKS OVER THE REGION. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Apr 20, 4:36 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
436 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM FUNNEL CLOUD CHOCOWINITY 35.51N 77.10W
04/20/2008 BEAUFORT NC TRAINED SPOTTER
FUNNEL CLOUD REPORTED ON THE SOUTH SIDE OF CHOCOWINITY
&&
CQUELLLocal storm report, Apr 20, 5:01 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
501 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TORNADO CHOCOWINITY 35.51N 77.10W
04/20/2008 BEAUFORT NC TRAINED SPOTTER
NUMEROUS TRAINED SPOTTERS SAW BRIEF TORNADO TOUCH DOWN
&&
CQUELLLocal storm report, Apr 20, 5:09 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
509 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL GREENVILLE 35.60N 77.37W
04/20/2008 E0.75 INCH PITT NC PUBLIC
NORTH SIDE OF GREENVILLE
&&
CQUELLSpecial weather statement, Apr 20, 5:12 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 512 PM EDT SUN APR 20 2008 NCZ029-080-202215- MARTIN-BEAUFORT- 512 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT AND MARTIN COUNTIES UNTIL 615 PM EDT... AT 512 PM EDT...THERE WERE STRONG THUNDERSTORMS 14 MILES SOUTH OF WILLIAMSTON...OR ABOUT 6 MILES NORTH OF WASHINGTON...MOVING NORTH AT 23 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SMITHWICK AT 525 PM EDT...JAMESVILLE...AND...WILLIAMSTON AT 545 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE JAMESVILLE AND OLD FORD. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Local storm report, Apr 20, 5:19 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
519 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL COVE CITY 35.19N 77.32W
04/20/2008 E0.75 INCH CRAVEN NC PUBLIC
0320 PM HAIL RIVER ROAD 35.51N 76.99W
04/20/2008 E0.75 INCH BEAUFORT NC BROADCAST MEDIA
0320 PM FUNNEL CLOUD BLOUNTS CREEK 35.36N 76.98W
04/20/2008 BEAUFORT NC COUNTY OFFICIAL
0327 PM HAIL RIVER ROAD 35.51N 76.99W
04/20/2008 E1.00 INCH BEAUFORT NC PUBLIC
SHADY BANKS BEACH ROAD
0335 PM HAIL RIVER ROAD 35.51N 76.99W
04/20/2008 E1.00 INCH BEAUFORT NC TRAINED SPOTTER
QUARTER SIZE HAIL AND GETTING LARGER
0342 PM FUNNEL CLOUD RIVER ROAD 35.51N 76.99W
04/20/2008 BEAUFORT NC PUBLIC
2 REPORTS OF FUNNEL CLOUDS REACHING THE GROUND NEAR SHADY
BANKS
0345 PM TORNADO RIVER ROAD 35.51N 76.99W
04/20/2008 BEAUFORT NC PUBLIC
REPORTS OF TORNADO ON THE GROUND NEAR SHADY BANKS
0355 PM HAIL 3 S CHOCOWINITY 35.47N 77.10W
04/20/2008 E0.88 INCH BEAUFORT NC PUBLIC
0417 PM HAIL 2 W CHOCOWINITY 35.51N 77.14W
04/20/2008 E0.75 INCH BEAUFORT NC PUBLIC
0434 PM FUNNEL CLOUD CHOCOWINITY 35.51N 77.10W
04/20/2008 BEAUFORT NC TRAINED SPOTTER
FUNNEL CLOUD REPORTED ON THE SOUTH SIDE OF CHOCOWINITY
0438 PM TORNADO CHOCOWINITY 35.51N 77.10W
04/20/2008 BEAUFORT NC TRAINED SPOTTER
NUMEROUS TRAINED SPOTTERS SAW BRIEF TORNADO TOUCH DOWN
0455 PM HAIL GREENVILLE 35.60N 77.37W
04/20/2008 E0.75 INCH PITT NC PUBLIC
NORTH SIDE OF GREENVILLE
&&
CQUELLSpecial weather statement, Apr 20, 5:53 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 553 PM EDT SUN APR 20 2008 NCZ029-044-202300- MARTIN-PITT- 553 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORMS WILL AFFECT PITT AND MARTIN COUNTIES UNTIL 700 PM EDT... A SMALL CLUSTER OF THUNDERSTORMS OVER CENTRAL PITT EXTENDING INTO CENTRAL MARTIN COUNTY WILL CONTINUE THROUGH 700 PM. SMALL HAIL AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL IMPACT AREAS IN OR AROUND GREENVILLE...BETHEL...WINTERVILLE...BLACK JACK...BELGRADE...HOUSE...PACTOLUS...STOKES...STATON AND BELLS FORK. MOTORISTS SHOULD BE ALERT FOR RAPIDLY REDUCED VISIBILITIES IN HEAVY DOWNPOURS...ALONG WITH PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 21
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 6:16 AM EDT | Special Marine Warning | MHX | 29 min | |
| Apr 20, 6:42 AM EDT | Special Marine Warning | MHX | 63 min | |
| Apr 20, 7:37 AM EDT | Special Marine Warning | MHX | 53 min | |
| Apr 20, 8:36 AM EDT | Special Marine Warning | MHX | 39 min | |
| Apr 20, 8:41 AM EDT | Special Marine Warning | MHX | 64 min | |
| Apr 20, 10:29 AM EDT | Special Marine Warning | MHX | 46 min | |
| Apr 20, 11:40 AM EDT | Special Marine Warning | MHX | 50 min | |
| Apr 20, 12:21 PM EDT | Special Marine Warning | MHX | 54 min | |
| Apr 20, 1:06 PM EDT | Special Marine Warning | MHX | 54 min | |
| Apr 20, 1:28 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones | 47 min |
| Apr 20, 2:45 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven | 45 min |
| Apr 20, 2:59 PM EDT | Tornado Warning | MHX | Beaufort | 46 min |
| Apr 20, 3:39 PM EDT | Tornado Warning | MHX | Beaufort | 51 min |
| Apr 20, 4:11 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 49 min |
| Apr 20, 4:30 PM EDT | Tornado Warning | MHX | Beaufort, Pitt | 45 min |
| Apr 20, 4:42 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 48 min |
| Apr 20, 5:17 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 43 min |
| Apr 20, 6:35 PM EDT | Areal Flood Advisory | MHX | Martin, Pitt | 55 min |
| Apr 20, 6:43 PM EDT | Special Marine Warning | MHX | 92 min | |
| Apr 20, 6:57 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 48 min |
| Apr 20, 7:14 PM EDT | Areal Flood Warning | MHX | Martin | 3 hr |
| Apr 20, 7:36 PM EDT | Special Marine Warning | MHX | 39 min | |
| Apr 20, 7:45 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde | 45 min |
| Apr 20, 7:59 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.